x
Breaking News
More () »

FOX 61 | Connecticut breaking news, weather, traffic, sports and social media

Spike in drug overdoses reported in New Haven area

As of Saturday morning, Elicker’s office said there were 21 overdoses within the previous 24 hours and another 10 overdoses during a 24-hour period ending Friday.
Credit: FOX61

NEW HAVEN, Conn — New Haven area officials are expressing concerns about a spike in drug overdoses in the last several days.

Mayor Justin Elicker said in a press release that the overdoses are believed to be linked to heroin laced with fentanyl.

As of Saturday morning, Elicker’s office said there were 21 overdoses within the previous 24 hours and another 10 overdoses during a 24-hour period ending Friday.

None of the incidents have been fatal.

“The increase in overdoses is deeply concerning, and we are tracking it closely,” said Mayor Justin Elicker. “Substance Use Disorder is impacting many in our community. Please look out for each other and seek support if you need it,” he concluded.

Elicker urged residents to call 911 immediately if someone they know experiences an overdose.

The following tips were outlined in the release for those struggling with Substance Use Disorder:

  • Do not use drugs alone
  • Do not share injection equipment. You get clean injection supplies by visiting the Community Health Care Van. You can call them at 203-823-0743. You also buy up to 10 syringes, without a prescription, from your local pharmacy
  • Have Narcan with you. Narcan can reverse an opioid overdose. You can get Narcan at a local pharmacy without a prescription. Most insurance providers, including HUSKY, cover the cost of Narcan.
  • Get treatment.

To learn more about treatment options or to find a treatment provider, click here.

RELATED: WorkinCT: Opioid addiction recovery options during the pandemic

RELATED: Report from Connecticut state medical examiner shows drug overdoes deaths in 2019 increased by 20%

RELATED: New Haven Police announce the launch of Harm Reduction Kits to help responses to overdoses